Texas, 2011Drought in Texas, June 1 to 30, 2011
June 1 to 30, 2011 · NWS FWD · 31 events in 31 counties and zones
Beneficial rainfall in late May provided some temporary relief from the prolonged drought, but below normal rainfall during June, combined with the beginning of what would be a grueling, hot summer, brought quickly worsening drought conditions across much of north Texas. Around the middle of the month, another few days of storms brought several inches of rainfall to mainly the northern and…
Every event with a place to put it; 31 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $853,000
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Beneficial rainfall in late May provided some temporary relief from the prolonged drought, but below normal rainfall during June, combined with the beginning of what would be a grueling, hot summer, brought quickly worsening drought conditions across much of north Texas. Around the middle of the month, another few days of storms brought several inches of rainfall to mainly the northern and eastern counties of north Texas; but the remaining areas received less than normal rainfall amounts this month. All but the north and northeastern counties of north Texas were classified as Severe Drought (D2), and several counties northeast of the DFW Metroplex were not classified in drought this month. Throughout the month, Extreme Drought (D3) and Exceptional Drought (D4) continued to slowly overspread the southern and western counties of the region. The impacts on the agricultural economy were growing as soil moisture continued to decrease. Grasses were having a difficult time growing and low stock ponds were forcing ranchers and farmers to sell, move, or cull cattle. A total of 37 counties had Burn Bans this month. On June 24th, the USDA issued a disaster declaration for all of Texas. Thirteen north Texas counties were classified as contiguous natural disaster areas and the remaining 33 counties were declared primary natural disaster areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 31, 10:31 PM CST, 1 hour 29 minutes earlier.
Area forecast discussion, May 31, 10:31 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1131 PM CDT TUE MAY 31 2011
.AVIATION...
ALL LOW CLOUDS HAVE DISSIPATED...BUT A LARGE SHIELD OF HIGH CLOUDS
FROM THE WEST TEXAS CONVECTION IS BEGINNING TO OVERSPREAD NORTH
TEXAS. NO PROBLEMS ARE EXPECTED AS VFR WILL PREVAIL. STILL NOT
EXPECTING ANY MORNING STRATUS AS THE LOW LEVEL SETUP IS MUCH
DIFFERENT THAN PREVIOUS NIGHTS. OTHERWISE...SOUTH/SOUTHEASTLERY
WINDS WILL CONTINUE WITH AFTERNOON SPEEDS NEAR 10 KNOTS.
85/NH
&&
.PREV DISCUSSION... /ISSUED 347 PM CDT TUE MAY 31 2011/
AFTERNOON SATELLITE IMAGERY SHOWS A SHARP EDGE TO THE PUFFY CU
FIELD ACROSS CENTRAL OKLAHOMA INTO NORTHWEST TEXAS. THIS MARKS THE
STALLED FRONTAL BOUNDARY WELL AND SHOULD BE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON AND EVENING. RIGHT
NOW IT APPEARS THAT ANY STORMS THAT DEVELOP WILL BE NORTHWEST OF
OUR CWA AND WITH EXPECTED SLOW STORM MOTIONS NOT ANTICIPATING MUCH
IMPACT ACROSS NORTH TEXAS. WILL LEAVE 10 POPS IN ACROSS THE
NORTHWEST THROUGH TONIGHT TO ACCOUNT FOR ANY STRAY ACTIVITY...
OTHERWISE THE REST OF THE REGION WILL REMAIN DRY.
UPPER RIDGING BUILDS IN THROUGH THE END OF THE WEEK AND PW VALUES
DROP TO JUST OVER 1 INCH. WITH LITTLE MOISTURE AND AN UNFAVORABLE
UPPER PATTERN FOR CONVECTION...NORTH TEXAS WILL REMAIN DRY WITH
ABOVE NORMAL TEMPERATURES THROUGH FRIDAY. THE ECMWF IS STILL
CONSIDERABLY WARMER WITH 850MB TEMPS AND IS THEREFORE ABOUT 5-10
DEGREES WARMER WITH SURFACE HIGHS THROUGH THIS TIME. WITH A GOOD
FETCH OF SOUTHERLY FLOW...EVEN OVER THE DRY WESTERN GULF...THINK
IT WILL BE DIFFICULT TO MANAGE UPPER 90S AND LOW 100S ACROSS MOST
OF THE AREA. WILL CONTINUE TO COMPROMISE BETWEEN HOTTER ECMWF AND
COOLER GFS ON HIGHS THROUGH FRIDAY. AS WE HEAD INTO THE WEEKEND A
WESTWARD MOVING TUTT LOW WILL APPROACH SOUTH TEXAS. THIS WILL
NUDGE THE UPPER RIDGE NORTH AND EAST THROUGH SUNDAY. A POOL OF
HIGHER MOISTURE WILL MOVE WEST AND MAY BE SUFFICIENT BY SUNDAY FOR
AFTERNOON SHOWERS AND THUNDERSTORMS TO DEVELOP GIVEN VERY
WEAK VERTICAL WIND FIELDS AND LOSS OF CAPPING. WILL CARRY SOME 20
POPS DURING THE AFTERNOON HOURS FOR SUN/MON MAINLY ACROSS THE
EAST. OTHERWISE...SUMMERTIME PATTERN LOOKS TO REMAIN IN PLACE FOR
A WHILE.
DUNN
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 76 94 75 95 74 / 5 5 0 0 0
WACO, TX 75 96 73 97 73 / 5 5 0 0 0
PARIS, TX 72 92 71 92 72 / 5 5 0 0 0
DENTON, TX 72 93 70 92 71 / 5 5 0 0 0
MCKINNEY, TX 71 92 69 92 71 / 5 5 0 0 0
DALLAS, TX 76 95 74 95 75 / 5 5 0 0 0
TERRELL, TX 73 93 72 93 72 / 5 5 0 0 0
CORSICANA, TX 74 96 72 96 73 / 5 5 0 0 0
TEMPLE, TX 71 96 68 97 70 / 5 5 0 0 0
MINERAL WELLS, TX 74 93 69 94 71 / 5 5 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
/
Hazardous weather outlook, May 31, 2:08 PM CST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
308 PM CDT TUE MAY 31 2011
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011130-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
308 PM CDT TUE MAY 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS SOUTHEAST OF A
TEMPLE...TO WACO...TO TERRELL...TO SULPHUR SPRINGS LINE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Drought, Falls
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Falls forecast zone
- Crop damage
- $40,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.253, -96.936 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received 1 to 2 inches of rain, but this did little to improve the drought conditions. On June 24th, the USDA declared Falls County a contiguous natural disaster area.
Drought, Milam
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Milam forecast zone
- Crop damage
- $40,000
- Reported by
- Other Federal Agency
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received 1 to 2 inches of rain, but this did little to improve the drought conditions. On June 24th, the USDA declared Milam County a primary natural disaster area.
Drought, Robertson
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Robertson forecast zone
- Crop damage
- $40,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.027, -96.513 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as exceptional drought (D4) throughout the month. The county received 2 to 3 inches of rain, but this did little to improve the drought conditions. On June 24th, the USDA declared Robertson County a primary natural disaster area.
Drought, Bell
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Bell forecast zone
- Crop damage
- $35,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as extreme drought (D3) at the beginning of the month. With little rain, conditions worsened and the county was classified in exceptional drought (D4) by the second week of June and throughout the rest of the month. On June 24th, the USDA declared Bell County a primary natural disaster area.
Drought, Coryell
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Coryell forecast zone
- Crop damage
- $35,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as extreme drought (D3) at the beginning of the month. With little rain, conditions worsened and the county was classified in exceptional drought (D4) by the second week of June and throughout the rest of the month. On June 24th, the USDA declared Coryell County a primary natural disaster area.
Drought, Leon
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Leon forecast zone
- Crop damage
- $35,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.297, -95.996 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as extreme drought (D3) at the beginning of the month. With little rain, conditions worsened and the county was classified in exceptional drought (D4) by the second week of June and throughout the rest of the month. On June 24th, the USDA declared Leon County a primary natural disaster area.
Drought, Young
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Young forecast zone
- Crop damage
- $35,000
- Reported by
- Other Federal Agency
- Coordinates
- 33.177, -98.688 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as extreme drought (D3) at the beginning of the month. With little rain, conditions worsened and the county was classified in exceptional drought (D4) by the second week of June and throughout the rest of the month. On June 24th, the USDA declared Young County a primary natural disaster area.
Drought, McLennan
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- McLennan forecast zone
- Crop damage
- $32,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as extreme drought (D3) at the beginning of the month. With little rain, conditions worsened and the county was classified in exceptional drought (D4) by the third week of June and throughout the rest of the month. On June 24th, the USDA declared McLennan County a primary natural disaster area.
Drought, Stephens
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Stephens forecast zone
- Crop damage
- $32,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.736, -98.836 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as extreme drought (D3) at the beginning of the month. With little rain, conditions worsened and the county was classified in exceptional drought (D4) by the third week of June and throughout the rest of the month. On June 24th, the USDA declared Stephens County a primary natural disaster area.
Drought, Anderson
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Anderson forecast zone
- Crop damage
- $30,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.813, -95.653 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as extreme drought (D3) throughout the month. The county received 1 to 2 inches of rain, but this did little to improve drought conditions. On June 24th, the USDA declared Anderson County a primary natural disaster area.
Drought, Bosque
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Bosque forecast zone
- Crop damage
- $30,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.900, -97.634 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as extreme drought (D3) throughout the month. The county received 1 to 2 inches of rain, but this did little to improve drought conditions. On June 24th, the USDA declared Bosque County a primary natural disaster area.
Drought, Henderson
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Henderson forecast zone
- Crop damage
- $30,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.212, -95.854 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as extreme drought (D3) throughout the month. The county received 1 to 2 inches of rain, but this did little to improve drought conditions. On June 24th, the USDA declared Henderson County a contiguous natural disaster area.
Drought, Hill
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Hill forecast zone
- Crop damage
- $30,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.991, -97.132 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as extreme drought (D3) throughout the month. The county received 1 to 2 inches of rain, but this did little to improve drought conditions. On June 24th, the USDA declared Hill County a primary natural disaster area.
Drought, Navarro
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Navarro forecast zone
- Crop damage
- $20,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.047, -96.472 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as severe drought (D2) throughout the month. The county did received 3 to 5 inches of rain, but this did little to improve drought conditions. On June 24th, the USDA declared Navarro County a contiguous natural disaster area.
Drought, Jack
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Jack forecast zone
- Crop damage
- $25,000
- Reported by
- Other Federal Agency
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as severe drought (D2) at the beginning of the month. With little rain, conditions worsened and the county was classified in extreme drought (D3) by the second week of June and in exceptional drought (D4) by the third week of June. On June 24th, the USDA declared Jack County a primary natural disaster area.
Drought, Lampasas
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Lampasas forecast zone
- Crop damage
- $25,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.196, -98.241 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as severe drought (D2) at the beginning of the month. With little rain, conditions worsened and the county was classified in extreme drought (D3) by the second week of June and in exceptional drought (D4) by the third week of June. On June 24th, the USDA declared Lampasas County a primary natural disaster area.
Drought, Mills
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Mills forecast zone
- Crop damage
- $25,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.495, -98.595 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as severe drought (D2) at the beginning of the month. With little rain, conditions worsened and the county was classified in extreme drought (D3) by the second week of June and in exceptional drought (D4) by the last week of June. On June 24th, the USDA declared Mills County a primary natural disaster area.
Drought, Palo Pinto
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Palo Pinto forecast zone
- Crop damage
- $25,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as severe drought (D2) at the beginning of the month. With little rain, conditions worsened and the county was classified in exceptional drought (D4) by the third week of June and throughout the rest of the month. On June 24th, the USDA declared Palo Pinto County a primary natural disaster area.
Drought, Erath
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Erath forecast zone
- Crop damage
- $23,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.236, -98.218 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as severe drought (D2) at the beginning of the month. With little rain, conditions worsened and the county was classified in extreme drought (D3) by the second week of June and throughout the rest of the month. On June 24th, the USDA declared Erath County a primary natural disaster area.
Drought, Hamilton
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Hamilton forecast zone
- Crop damage
- $23,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.705, -98.111 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as severe drought (D2) at the beginning of the month. With little rain, conditions worsened and the county was classified in extreme drought (D3) by the second week of June and throughout the rest of the month. On June 24th, the USDA declared Hamilton County a primary natural disaster area.
Drought, Somervell
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Somervell forecast zone
- Crop damage
- $23,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.222, -97.774 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as severe drought (D2) at the beginning of the month. With little rain, conditions worsened and the county was classified in extreme drought (D3) by the second week of June and throughout the rest of the month. On June 24th, the USDA declared Somervell County a primary natural disaster area.
Drought, Comanche
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Comanche forecast zone
- Crop damage
- $22,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.948, -98.558 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as severe drought (D2) at the beginning of the month. With little rain, conditions worsened and the county was classified in extreme drought (D3) by the third week of June and throughout the rest of the month. On June 24th, the USDA declared Comanche County a primary natural disaster area.
Drought, Eastland
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Eastland forecast zone
- Crop damage
- $22,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.327, -98.832 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as severe drought (D2) at the beginning of the month. With little rain, conditions worsened and the county was classified in extreme drought (D3) by the third week of June and throughout the rest of the month. On June 24th, the USDA declared Eastland County a primary natural disaster area.
Drought, Montague
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Montague forecast zone
- Crop damage
- $22,000
- Reported by
- Other Federal Agency
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as severe drought (D2) at the beginning of the month. With little rain, conditions worsened and the county was classified in extreme drought (D3) by the third week of June and throughout the rest of the month. On June 24th, the USDA declared Montague County a contiguous natural disaster area.
Drought, Freestone
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Freestone forecast zone
- Crop damage
- $22,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.705, -96.149 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as severe drought (D2) at the beginning of the month. With little rain, conditions worsened and the county was classified in extreme drought (D3) by the fourth week of June and throughout the rest of the month. On June 24th, the USDA declared Freestone County a primary natural disaster area.
Drought, Limestone
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Limestone forecast zone
- Crop damage
- $22,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.546, -96.580 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as severe drought (D2) at the beginning of the month. With little rain, conditions worsened and the county was classified in extreme drought (D3) by the end of the month. On June 24th, the USDA declared Limestone County a primary natural disaster area.
Drought, Ellis
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Ellis forecast zone
- Crop damage
- $20,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.348, -96.794 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as severe drought (D2) throughout the month. The county did received 1 to 3 inches of rain, but this did little to improve drought conditions. On June 24th, the USDA declared Ellis County a primary natural disaster area.
Drought, Hood
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Hood forecast zone
- Crop damage
- $20,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as severe drought (D2) throughout the month. The county did receive about an inch of rain, but this did little to improve drought conditions. On June 24th, the USDA declared Hood County a primary natural disaster area.
Drought, Parker
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Parker forecast zone
- Crop damage
- $20,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.778, -97.805 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as severe drought (D2) throughout the month. The county did receive 1 to 3 inches of rain, but this did little to improve drought conditions. On June 24th, the USDA declared Parker County a primary natural disaster area.
Drought, Rains
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Rains forecast zone
- Crop damage
- $20,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.870, -95.793 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as severe drought (D2) throughout the month. The county did receive 1 to 2 inches of rain, but this did little to improve drought conditions. On June 24th, the USDA declared Rains County a primary natural disaster area.
Drought, Van Zandt
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Van Zandt forecast zone
- Crop damage
- $30,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.564, -95.836 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the county was classified as extreme drought (D3) throughout the month. The county received 1 to 2 inches of rain, but this did little to improve drought conditions. On June 24th, the USDA declared Van Zandt County a contiguous natural disaster area.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Massachusetts, June 1, 20113 deaths · 200 injured · $228 million · EF3 · 39 events
- Flooding in Nebraska, June 1 to 30, 20112 deaths · $4.3 million · 11 events
- Drought in Texas, June 1 to 30, 2011$1.3 billion · 24 events
- Tornado and Flash Flood in Kansas, June 1 to 4, 2011$15 million · EF0 · 38 events
- Wildfire in Arizona, June 1 to 30, 2011$58 million · 1 event
- Rip Current in American Samoa, June 1 to 10, 20111 death · 1 injured · 1 event
- Tornado and Flood in Nebraska, June 1, 2011$4.5 million · EF0 · 26 events
- Drought in Texas, June 1 to 30, 2011$8.4 million · 10 events
- Tornadoes and Flash Flooding in Kansas, June 1 to 3, 2011$521,000 · EF0 · 36 events
- Wildfire in Arizona, June 1 to 25, 20111 injured · $1.0 million · 1 event
- Flood in Washington, June 1 to 18, 2011$1.2 million · 1 event
- Flooding in Mississippi, June 1 to 17, 2011$959,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 323538, 323539, 323540, 323541, 323542, 323543, 323544, 323545, 323546, 323549, 323554, 323555, 323556, 323557, 323558, 323559, 323560, 323561, 323562, 323563, 323564, 323565, 323566, 323567, 323568, 323569, 323573, 323574, 323575, 323576, 323584.